Differential and Integral Equations

Asymptotics of radial oscillatory solutions of semilinear elliptic equations

Xinfu Chen and Guozhen Lu

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study radially symmetric oscillatory solutions of semilinear elliptic equations of the form $$ \Delta u + \phi(|x|,u)=0\quad\hbox{in } \ R^n \ (n\geq 2)$$ where $\phi(r,u)$ is a nonnegative function having the form $\sum_i \! c_i r^{\nu_i} |u|^{p_i-1} u$ with $c_i>0$. Under certain resrictions on the exponents $\nu_i$ and $p_i$ (roughly speaking, $2\nu_i+n+2\geq (2-n)p_i$ for all $i$ where a strict inequality holds for at least one $i$), we show that all radial solutions must oscillate, i.e., change their signs infinitely many times. Moreover, we provide accurate estimates on the frequencies and amplitudes of these oscillatory solutions. These results are sharp in the sense that positive solutions exist when restrictions on these exponents are removed.

Article information

Source
Differential Integral Equations, Volume 14, Number 11 (2001), 1367-1380.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356123029

Mathematical Reviews number (MathSciNet)
MR1859611

Zentralblatt MATH identifier
1021.35036

Subjects
Primary: 35J60: Nonlinear elliptic equations
Secondary: 34C10: Oscillation theory, zeros, disconjugacy and comparison theory 35B05: Oscillation, zeros of solutions, mean value theorems, etc. 35B40: Asymptotic behavior of solutions 42B20: Singular and oscillatory integrals (Calderón-Zygmund, etc.)

Citation

Chen, Xinfu; Lu, Guozhen. Asymptotics of radial oscillatory solutions of semilinear elliptic equations. Differential Integral Equations 14 (2001), no. 11, 1367--1380. https://projecteuclid.org/euclid.die/1356123029


Export citation